Riveroxaban and warfarin allergies

Hi - well I've finally taken my last rivaroxaban tablet on Thursday and am now on warfarin. Most side effects are wearing off and i was feeling much better. I say was because i am now experiencing an allergic reaction. On riveroxaban and the other NOACs which I've taken over the last 7 weeks i had a definite allergic response - itching head and prickly lips. On Thursday whilst i was taking both warfarin and riveroxaban i had a definite allergic reaction a few hours after taking warfarin and now, all day Sunday it's driving me mad. I'll go to the gp tomorrow but does anyone know if a reaction to riveroxaban could get worse having stopped it? If I'm allergic to warfarin I don't know what to do next.

7 Replies

oldestnewest
  • I do not take either of those but Amiodarone made me itch like mad. It reduced over time.

  • Never had an allergic reaction to warfarin, but we're all different... I would have thought an allergic reaction would stop if you stop taking the thing you're allergic to, but bodies are weird and wonderful things, best ask the gp!

  • Thanks - gp says there's no way of knowing if it's warfarin or not (i had read you could do a scratch tesl) she's doubled the cetirizinevand said to also take the drowsy piriton at night and see how it goes.

  • How much are you taking and what is your INR?

  • Hi I'm only on 2 pills per day - my inr came in at 2.9 after an initial loading dose of 5. Im taking the 0.5 pills as they don't have ant dye in so can't be allergic to that.

  • Do not know whether that is a high or low dose, as I am taking Marcumar, similar, but not quite the same. Allergy still there?

  • Hi - thanks for asking. Yes the allergy is still here. My gp has referred me to a haematologist and I've asked to go private to see her faster. What is marcumar? Would it be a substitute for warfarin? They've mentioned a couple of other drugs but say they're very difficult to get hold of however no one has mentioned marcumar.

You may also like...